MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*CUTTER RELOAD UNIT; STAPLE, IMPLANTABLE
Model Number TCR55
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure, surgeon has taken the sterile piece of tcr55 and followed all necessary firing sequence, but stapler did not get fired properly and he took another new sterile unit to complete the operation.There was no delay to the surgery.The procedure was completed successfully.
 
Additional Manufacturer Narrative
(b)(4).Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Additional information was requested, and the following was received: could you please provide more details for "stapler did not get fired properly"? - no proper staplers formation.Did the device staple? - no if the device stapled, was the staple line complete? - no if the device stapled, what was the shape of the staples (b-formation, irregular, legs straight)? ¿ irregular and legs straight did the device cut? - no if the device cut, was the cut line complete? - not applicable were the cut line and staple lines equal? - not applicable was the device fired across a staple line? - - not applicable please provide details as to how the reload did not work.¿ pins came out without formation did the reload lock out and would not work? - no did the reload begin to staple and cut, but then jammed? - no did the device staple, but there was no cut line? - no if the device cut and stapled, were there any staples missing from the staple line? - no how was the procedure completed? ¿ with other new reload.Could you please clarify if there were any patient consequences? - unknown could you please clarify if was any change in the post-operative care of the patient as a result of the event? - unknown.
 
Additional Manufacturer Narrative
(b)(4) date sent: 02/03/2022 additional information received: device manufacture date 01/15/2021.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 02/25/2022 d4: batch # u5f67m h6: component code = mechanical (g04) device analysis: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that the tcr55 reload was received with no apparent damaged and with the proximal 2 drivers up without staples and the swing tab in the unlocked position.However, 7 staples were noted to be missing scattered along the staple line.Due to the condition of the reload no functional test was performed to preserve the evidence.The event reported was confirmed and it is related to improper use of the device.As it is possible that the firing knob was not returned to its home position while loading the reload.It is possible that improper handling of the reload caused the staples to fell out, the proper handling instructions should be used when removing and reloading cartridges into the device, please reference the instructions for use.It should be noted that 100% inspection is performed by means of automated vision system to ensure staples presence; the swing tab is present and unlocked.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13190872
Report Number3005075853-2022-00116
Device Sequence Number4257629
Product Code GDW
UDI-Device Identifier10705036013129
UDI-Public10705036013129
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2025
Device Model NumberTCR55
Device Catalogue NumberTCR55
Device Lot Number107A69
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/15/2021
Supplement Date Received by Manufacturer01/11/2022
02/15/2022
Initial Report FDA Received Date01/07/2022
Supplement Report FDA Received Date02/03/2022
02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown